Diabetes Expert Forum
pheriperial neurophaty
About This Forum:

Questions in the Diabetes forum are answered by medical professionals. Topics covered include Type 2 Diabetes, blood glucose monitoring, diabetes and heart disease, diabetes and pneumonia, diabetes and pregnancy, diabetes and vision problems, diabetes and wound healing, diabetic complications, hyperglycemia, hypoglycemia, and insulin.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

pheriperial neurophaty

I was diagnosed with type 2 diabetes at 41 , [strong family history],since then,with a lot of work  I have been able to control my sugar levels with diet and pills , I have a couple of questions,1st. is't possible to do a pancreas transplant,if it's what are the risks , I recently change dr's and the first thing she did was to check my vit D levels,results were low and she told me to take 1200 mg daily ,and she said the a  recently new test study shows a high number of people with diabetes are low in vit D,I recently start with feet problems ,burning sensations,specialy at nigth [ I couldn't sleep] she gave me lyrica and works wanderful the only problem I gain some pounds around my waste line. thank u for u comment
Related Discussions
291531_tn?1193614293
Hi,
First in regard to the pancreas transplant: yes, they are done, but usually in combination with a kidney(referred to as kidney-pancreas transplant). Most often the patients have very brittle diabetes and kidney problems, and thus require the transplant. The transplant is not without complications(as you know) and afterwards you need to be on many anti-rejection medications, so  it is quite a serious undertaking.

The Vitamin D--excellent work by your new doctor. We know that a large percentage of the US population has Vitamin D deficiency, and the estimates are higher in people with diabetes. I do not know if the vitamin D replacement with help your neuropathy symptoms however.

Lyrica is quite good at treating the symptoms but can cause some weight gain, so you may need to change your diet a bit to compensate.
Good luck and take care.
Blank
Continue discussion Blank
This Forum's Experts
5289563_tn?1366052034
Cathleen Zoretic, RNBlankBlank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank